MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopy procedure in the right ureter performed on (b)(6), 2023.During preparation, upon removing the suture, the stent shaft was detached.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.A photo of the complaint device was provided and showed that the stent shaft was broken.
 
Additional Manufacturer Narrative
Age at time of event: it was reported that the patient was over 18 years old.Weight: the patient's weight is 70 to 79 kilograms.Imdrf device code a0401 captures the reportable event of stent shaft break.
 
Additional Manufacturer Narrative
Block a2: age at time of event: it was reported that the patient was over 18 years old.Block a4 weight: the patient's weight is 70 to 79 kilograms.Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the stent shaft was detached.It was also observed that some side port holes were stretch out and their suture hole torn until the tip.Their respective positioner and suture did not return.Functional analysis uses a mandrel of 0,039 and pass through stent without resistance.No other problem with the device were noted.The reported event was confirmed.Based on the most relevant information, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Additionally, the bladder coil was found kinked, and their side port holes stretched and one torn.Most likely these failures could be generated during the preparation when the stent was loaded into the guide wire, probably some excess of force applied over the device such as the handling or operational factors caused the failure.Therefore, based in all compiled information on this investigation determines that the most probable cause is failure to follow instructions.Since problem is traced to the user not following the manufacturer's instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopy procedure in the right ureter performed on (b)(6) 2023.During preparation, upon removing the suture, the stent shaft was detached.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.A photo of the complaint device was provided and showed that the stent shaft was broken.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16388042
Report Number3005099803-2023-00793
Device Sequence Number14876477
Product Code FAD
UDI-Device Identifier08714729124702
UDI-Public08714729124702
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2025
Device Model NumberM0061921540
Device Catalogue Number192-154
Device Lot Number0028761061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale